Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 260, NWS North Platte, NE

July 2, 2007Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2007, 7:13 PM MDT for Cherry County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2007, 7:13 PM MDT (01:13 UTC)
Expired
Jul 2, 2007, 8:02 PM MDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 123 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 7:25 PM MDTHAIL 1Eli, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1058 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1058 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 030113
SVRLBF
NEC031-030215-
/O.NEW.KLBF.SV.W.0260.070703T0113Z-070703T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM MDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 815 PM MDT

* AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED 6 MILES EAST OF MERRIMAN...
  OR ABOUT 18 MILES SOUTHEAST OF MARTIN...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELI BY 725 PM MDT...
  NENZEL BY 815 PM MDT...

THE WARNING THAT WAS IN EFFECT FOR NORTHEAST SHERIDAN COUNTY HAS 
BEEN ALLOWED TO EXPIRE.

LAT...LON 4299 10175 4277 10180 4262 10090 4297 10097

$$

SPRINGER
2 follow-up statements
000 
WWUS53 KLBF 030142
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT MON JUL 2 2007

NEC031-030215-
/O.CON.KLBF.SV.W.0260.000000T0000Z-070703T0215Z/
CHERRY NE-
741 PM MDT MON JUL 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM MDT
FOR NORTH CENTRAL CHERRY COUNTY...

AT 738 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR ELI...OR ABOUT 26 MILES SOUTHEAST OF
MARTIN...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CODY BY 755 PM MDT...
  NENZEL BY 815 PM MDT...

HAIL UP TO AN INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM IN  
ELI. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

THE STORM APPEARED TO BE WEAKENING.

LAT...LON 4299 10175 4277 10180 4262 10090 4297 10097

$$

SPRINGER
000 
WWUS53 KLBF 030202
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM CDT MON JUL 2 2007

NEC031-030212-
/O.CAN.KLBF.SV.W.0260.000000T0000Z-070703T0215Z/
CHERRY NE-
802 PM MDT MON JUL 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY IS
CANCELLED...

LAT...LON 4299 10175 4277 10180 4262 10090 4297 10097

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:16 PM MDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jul 2, 2:16 PM MDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
316 PM CDT MON JUL 2 2007

.SYNOPSIS...
H5 HIGH OVER SOUTHWEST CONUS DOMINATES WEATHER PATTERN THROUGH
NORTHERN PLAINS.

&&

.DISCUSSION...
IN THE NEAR TERM MODELS NOT IN VERY GOOD AGREEMENT WITH FROPA ON
TUESDAY. HAVE USED A BLEND FOR THE FORECAST. STRONG STRATUS DECK
AGAIN THIS MORNING AND TDS IN THE 60S REDUCED HIGHS AGAIN TODAY.
925MB RH FIELDS ALMOST AS BULLISH AS YESTERDAYS RUN AND HAVE
INCLUDED IT IN GRIDS AGAIN LATE TONIGHT INTO EARLY TUESDAY WITH
LLJ. HAVE RETAINED POPS NORTH WITH ONGOING PRECIP NEAR THE BORDER
AND SOME CONVECTION OVER THE HIGH PLAINS STARTING UP. HAVE
UNDERCUT GUIDANCE AGAIN ON TUESDAY. STRONG CAP WILL BE HARD TO
BREAK ESPECIALLY SOUTH. SB CAPE FIGURES IMPRESSIVE WITH FROPA.
STRONG MID LEVEL INSTABILITY WITH BEST AREA FOR CONVECTION OVER
NORTH CENTRAL ZONES. FOR ALL PURPOSES PRECIPITATION SHOULD SCOUR
OUT INTO KS BY 12Z WED BUT HAVE RETAINED SMALL POPS FOR BLENDING.
TEMPERATURES SLIGHTLY COOLER ON WEDNESDAY WITH SURFACE HIGH AND
LIGHT WINDS. TDS WILL DROP EXCEPT NORTH CENTRAL.
IN THE EXTENDED GFS PATTERN BECOMES MORE ZONAL. WEAK WAVES MOVING
THROUGH BUT BASICALLY DRY WITH NO SIGNIFICANT WAVES. RIDGE TO
BUILD BACK WITH DRIER AIR MAKING INROADS FROM SOUTHWEST TEMPS TO
RISE SOMEWHAT THROUGH WEEKEND WITH A WEAK FROPA SATURDAY NIGHT
HAVE LEFT DRY FOR NOW. HAVE FOLLOWED ENSEMBLES FOR HIGH TEMPS
THROUGH THE WEEKEND.

&&

.AVIATION...
PERSISTENT RIDGE PATTERN REMAINS ACROSS THE AREA AS THE NEXT COLD
FRONT STILL IN S DAKOTA...THUS A REPEAT OF LOW IFR STRATUS EXPECTED
TO DEVELOP AGAIN TONIGHT. TIMING INTO LBF TERMINAL A LITTLE TRICKY
WITH MODELS IN DISAGREEMENT ON DEVELOPMENT...AT THIS TIME
PERSISTENCE AROUND 11Z TO 12Z A GOOD START. DISPERSAL OF STRATUS
MIGHT HOLD ON LONGER HOWEVER CONFIDENCE IS LOW. WESTWARD EXTENT OF
STRATUS EXPECTED TO EFFECT AREAS FROM ANW...TO OGA...TO IML AND
POINTS EAST. WEST OF THIS LINE...VFR CONDITIONS EXPECTED INTO 18Z
TOMORROW. ALSO CANNOT RULE OUT A STRAY TSRA ACROSS FAR NW
NEB...HOWEVER SUCH AN WIDELY ISOLD NATURE WITH THE ACTIVITY MAINLY
IN S DAKOTA HAS LED TO NO MENTION IN TWEB098 ATTM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

POWER/MM
Hazardous weather outlook, Jul 2, 4:46 PM MDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
546 PM CDT MON JUL 2 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-032300-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
546 PM CDT MON JUL 2 2007 /446 PM MDT MON JUL 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A SURFACE BOUNDARY ACROSS THE NEBRASKA PANHANDLE IS EXPECTED TO BE
THE FOCUS FOR THE DEVELOPMENT OF A FEW THUNDERSTORMS THROUGH LATE
THIS EVENING. THE STORMS THAT DEVELOP HAVE THE POTENTIAL OF
PRODUCING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING...EAST OF A LINE FROM MERRIMAN TO BIG SPRINGS.

TUESDAY AND WEDNESDAY...A WEAK COLD FRONT WILL MOVE ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA TUESDAY AFTERNOON AND EVENING. AHEAD OF
THE FRONT...SOUTHERLY WINDS WILL TRANSPORT WARM...MOIST AND
UNSTABLE AIR INTO THE AREA. AS THE FRONT ENCOUNTERS THIS
AIRMASS...THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY ACROSS
PORTIONS OF NORTH CENTRAL INTO WEST CENTRAL NEBRASKA LATE
AFTERNOON. AS THE FRONT CONTINUES TO MOVE SOUTHEAST TUESDAY
EVENING...ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE. A
FEW OF THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING LARGE
HAIL AND DAMAGING WIND...AS WELL AS HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS/MM/JWS

In the hours before

Local storm report, Jul 2, 6:22 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM CDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             4 N GORDON              42.86N 102.20W
07/02/2007  E0.88 INCH       SHERIDAN           NE   AMATEUR RADIO

&&

BTAYLOR
Local storm report, Jul 2, 6:25 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             6 N GORDON              42.89N 102.20W
07/02/2007  M2.50 INCH       SHERIDAN           NE   CO-OP OBSERVER

            A FEW TENNIS BALL SIZE HAIL STONES.

&&

BTAYLOR
Local storm report, Jul 2, 6:55 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
755 PM CDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             12 W MERRIMAN           42.92N 101.94W
07/02/2007  E0.75 INCH       CHERRY             NE   PUBLIC

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:21 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan54 min
Jul 2, 9:30 PM MDTSevere Thunderstorm WarningLBFGarden46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.